February  2016, 36(2): 1041-1060. doi: 10.3934/dcds.2016.36.1041

Boundary behavior and asymptotic behavior of solutions to a class of parabolic equations with boundary degeneracy

1. 

School of Mathematics, Jilin University, Changchun 130012

Received  June 2014 Revised  January 2015 Published  August 2015

This paper concerns the boundary behavior and the asymptotic behavior of solutions to a class of boundary-initial parabolic problems with boundary degeneracy. At the degenerate boundary, it is shown that the diffusion vanishes and the solution possesses the invariability if the degeneracy is sufficiently strong. As to the asymptotic behavior, it is proved that the decay rate is an exponential function if the degeneracy is weak enough, while a power function if it is not.
Citation: Chunpeng Wang. Boundary behavior and asymptotic behavior of solutions to a class of parabolic equations with boundary degeneracy. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 1041-1060. doi: 10.3934/dcds.2016.36.1041
References:
[1]

F. Alabau-Boussouira, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, Journal of Evolution Equations, 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.

[2]

F. Black and M. Scholes, The pricing of options and corporate liabilities, Journal of Political Economy, 81 (1973), 637-654. doi: 10.1086/260062.

[3]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Linear degenerate parabolic equations in bounded domains: Controllability and observability, in Systems, control, modeling and optimization (eds. F. Ceragioli, A. Dontchev, H. Furuta, K. Marti and L. Pandolfi), IFIP International Federation for Information Processing, Springer, New York, 202 (2006), 163-173. doi: 10.1007/0-387-33882-9_15.

[4]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Regional controllability of semilinear degenerate parabolic equations in bounded domains, Journal of Mathematical Analysis and Applications, 320 (2006), 804-818. doi: 10.1016/j.jmaa.2005.07.006.

[5]

P. Cannarsa, P. Martinez and J. Vancostenoble, Persistent regional null controllability for a class of degenerate parabolic equations, Communications on Pure and Applied Analysis, 3 (2004), 607-635. doi: 10.3934/cpaa.2004.3.607.

[6]

P. Cannarsa, P. Martinez and J. Vancostenoble, Null controllability of degenerate heat equations, Advances in Differential Equations, 10 (2005), 153-190.

[7]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM Journal on Control and Optimization, 47 (2008), 1-19. doi: 10.1137/04062062X.

[8]

L. C. Evans, Partial Differential Equations, $1^{st}$ edition, Graduate Studies in Mathematics, 19, American Mathematical Society, Providence, RI, 1998.

[9]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability of a linearized Crocco-type equation, SIAM Journal on Control and Optimization, 42 (2003), 709-728. doi: 10.1137/S0363012902403547.

[10]

P. Martinez, J. Vancostenoble, Carleman estimates for one-dimensional degenerate heat equations, Journal of Evolution Equations, 6 (2006), 325-362. doi: 10.1007/s00028-006-0214-6.

[11]

G. R. North, L. Howard, D. Pollard and B. Wielicki, Variational formulation of Budyko-Sellers climate models, Journal of the Atmospheric Sciences, 36 (1979), 255-259. doi: 10.1175/1520-0469(1979)036<0255:VFOBSC>2.0.CO;2.

[12]

O. A. Ole\uinik and E. V. Radkevič, Second Order Equations with Nonnegative Characteristic Form, American Mathematical Society, Rhode Island and Plenum Press, New York, 1973.

[13]

C. Wang, Approximate controllability of a class of degenerate systems, Applied Mathematics and Computation, 203 (2008), 447-456. doi: 10.1016/j.amc.2008.04.056.

[14]

C. Wang, Approximate controllability of a class of semilinear systems with boundary degeneracy, Journal of Evolution Equations, 10 (2010), 163-193. doi: 10.1007/s00028-009-0044-4.

[15]

J. Yin and C. Wang, Evolutionary weighted $p$-Laplacian with boundary degeneracy, Journal of Differential Equations, 237 (2007), 421-445. doi: 10.1016/j.jde.2007.03.012.

show all references

References:
[1]

F. Alabau-Boussouira, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, Journal of Evolution Equations, 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.

[2]

F. Black and M. Scholes, The pricing of options and corporate liabilities, Journal of Political Economy, 81 (1973), 637-654. doi: 10.1086/260062.

[3]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Linear degenerate parabolic equations in bounded domains: Controllability and observability, in Systems, control, modeling and optimization (eds. F. Ceragioli, A. Dontchev, H. Furuta, K. Marti and L. Pandolfi), IFIP International Federation for Information Processing, Springer, New York, 202 (2006), 163-173. doi: 10.1007/0-387-33882-9_15.

[4]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Regional controllability of semilinear degenerate parabolic equations in bounded domains, Journal of Mathematical Analysis and Applications, 320 (2006), 804-818. doi: 10.1016/j.jmaa.2005.07.006.

[5]

P. Cannarsa, P. Martinez and J. Vancostenoble, Persistent regional null controllability for a class of degenerate parabolic equations, Communications on Pure and Applied Analysis, 3 (2004), 607-635. doi: 10.3934/cpaa.2004.3.607.

[6]

P. Cannarsa, P. Martinez and J. Vancostenoble, Null controllability of degenerate heat equations, Advances in Differential Equations, 10 (2005), 153-190.

[7]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM Journal on Control and Optimization, 47 (2008), 1-19. doi: 10.1137/04062062X.

[8]

L. C. Evans, Partial Differential Equations, $1^{st}$ edition, Graduate Studies in Mathematics, 19, American Mathematical Society, Providence, RI, 1998.

[9]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability of a linearized Crocco-type equation, SIAM Journal on Control and Optimization, 42 (2003), 709-728. doi: 10.1137/S0363012902403547.

[10]

P. Martinez, J. Vancostenoble, Carleman estimates for one-dimensional degenerate heat equations, Journal of Evolution Equations, 6 (2006), 325-362. doi: 10.1007/s00028-006-0214-6.

[11]

G. R. North, L. Howard, D. Pollard and B. Wielicki, Variational formulation of Budyko-Sellers climate models, Journal of the Atmospheric Sciences, 36 (1979), 255-259. doi: 10.1175/1520-0469(1979)036<0255:VFOBSC>2.0.CO;2.

[12]

O. A. Ole\uinik and E. V. Radkevič, Second Order Equations with Nonnegative Characteristic Form, American Mathematical Society, Rhode Island and Plenum Press, New York, 1973.

[13]

C. Wang, Approximate controllability of a class of degenerate systems, Applied Mathematics and Computation, 203 (2008), 447-456. doi: 10.1016/j.amc.2008.04.056.

[14]

C. Wang, Approximate controllability of a class of semilinear systems with boundary degeneracy, Journal of Evolution Equations, 10 (2010), 163-193. doi: 10.1007/s00028-009-0044-4.

[15]

J. Yin and C. Wang, Evolutionary weighted $p$-Laplacian with boundary degeneracy, Journal of Differential Equations, 237 (2007), 421-445. doi: 10.1016/j.jde.2007.03.012.

[1]

Ciprian G. Gal, M. Grasselli. On the asymptotic behavior of the Caginalp system with dynamic boundary conditions. Communications on Pure and Applied Analysis, 2009, 8 (2) : 689-710. doi: 10.3934/cpaa.2009.8.689

[2]

Jian Yang. Asymptotic behavior of solutions for competitive models with a free boundary. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3253-3276. doi: 10.3934/dcds.2015.35.3253

[3]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure and Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[4]

Zhenhua Zhang. Asymptotic behavior of solutions to the phase-field equations with neumann boundary conditions. Communications on Pure and Applied Analysis, 2005, 4 (3) : 683-693. doi: 10.3934/cpaa.2005.4.683

[5]

Guanggan Chen, Jian Zhang. Asymptotic behavior for a stochastic wave equation with dynamical boundary conditions. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1441-1453. doi: 10.3934/dcdsb.2012.17.1441

[6]

Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019

[7]

Haoyue Cui, Dongyi Liu, Genqi Xu. Asymptotic behavior of a Schrödinger equation under a constrained boundary feedback. Mathematical Control and Related Fields, 2018, 8 (2) : 383-395. doi: 10.3934/mcrf.2018015

[8]

Fujun Zhou, Junde Wu, Shangbin Cui. Existence and asymptotic behavior of solutions to a moving boundary problem modeling the growth of multi-layer tumors. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1669-1688. doi: 10.3934/cpaa.2009.8.1669

[9]

Monica Conti, Stefania Gatti, Alain Miranville. Asymptotic behavior of the Caginalp phase-field system with coupled dynamic boundary conditions. Discrete and Continuous Dynamical Systems - S, 2012, 5 (3) : 485-505. doi: 10.3934/dcdss.2012.5.485

[10]

Junde Wu, Shangbin Cui. Asymptotic behavior of solutions of a free boundary problem modelling the growth of tumors with Stokes equations. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 625-651. doi: 10.3934/dcds.2009.24.625

[11]

Junde Wu, Shangbin Cui. Asymptotic behavior of solutions for parabolic differential equations with invariance and applications to a free boundary problem modeling tumor growth. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 737-765. doi: 10.3934/dcds.2010.26.737

[12]

Haiyang He. Asymptotic behavior of the ground state Solutions for Hénon equation with Robin boundary condition. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2393-2408. doi: 10.3934/cpaa.2013.12.2393

[13]

Ciprian G. Gal, Hao Wu. Asymptotic behavior of a Cahn-Hilliard equation with Wentzell boundary conditions and mass conservation. Discrete and Continuous Dynamical Systems, 2008, 22 (4) : 1041-1063. doi: 10.3934/dcds.2008.22.1041

[14]

Yuan Wu, Jin Liang, Bei Hu. A free boundary problem for defaultable corporate bond with credit rating migration risk and its asymptotic behavior. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1043-1058. doi: 10.3934/dcdsb.2019207

[15]

Yuki Kaneko, Hiroshi Matsuzawa, Yoshio Yamada. A free boundary problem of nonlinear diffusion equation with positive bistable nonlinearity in high space dimensions I : Classification of asymptotic behavior. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 2719-2745. doi: 10.3934/dcds.2021209

[16]

Ivonne Rivas, Muhammad Usman, Bing-Yu Zhang. Global well-posedness and asymptotic behavior of a class of initial-boundary-value problem of the Korteweg-De Vries equation on a finite domain. Mathematical Control and Related Fields, 2011, 1 (1) : 61-81. doi: 10.3934/mcrf.2011.1.61

[17]

Zhipeng Qiu, Jun Yu, Yun Zou. The asymptotic behavior of a chemostat model. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 721-727. doi: 10.3934/dcdsb.2004.4.721

[18]

Shan Ma, Chunyou Sun. Long-time behavior for a class of weighted equations with degeneracy. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1889-1902. doi: 10.3934/dcds.2020098

[19]

Grey Ballard, John Baxley, Nisrine Libbus. Qualitative behavior and computation of multiple solutions of nonlinear boundary value problems. Communications on Pure and Applied Analysis, 2006, 5 (2) : 251-259. doi: 10.3934/cpaa.2006.5.251

[20]

Christos Sourdis. Analysis of an irregular boundary layer behavior for the steady state flow of a Boussinesq fluid. Discrete and Continuous Dynamical Systems, 2017, 37 (2) : 1039-1059. doi: 10.3934/dcds.2017043

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (119)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]